MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 3 of 3 for the 3rd handpiece used in the case and is linked to mfg report numbers 3006697299-2025-00028 and 3006697299-2025-00031: a defect occurred during surgery: the cusa excel had a cooling water alarm: the handpiece (hp) (et4662, pr (b)(4)) (tip) was installed correctly.While testing the hp, the amplitude light only rose to 10% instead of the 100%, so giving hp alarm.When testing the hp again, then it gave cooling water alarm.A second cusa hp (b)(6) (pr (b)(4)) was used and worked 1 or 2 times and went back in cooling water alarm many times.The surgery team continued surgery with the cusa excel after each use (of 30 seconds (+/-?)) shut down cusa and starting it up again.The surgery was extended for more than 30 minutes.The third hp (b)(6) (pr (b)(4)) was tested also during the surgery but didn't work.(the sales rep said that it was overtorqued).The surgical outcome was ok.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr) - the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the incident was observed.Failure analysis - the investigation of the unit confirms that the handpiece (hp) failed and is overtorqued.Root cause - the root cause is confirmed as overtorquing due to incorrect assembly and disassembly of the hp by the customer using the torque wrench.This resulted in the torque wrench misaligning the dot on the hp and the hp connector.A corrective and preventative action (capa) has been raised to investigate if output from technical note for ¿hp overtorqing¿ ensured that the information was updated and distributed to all relevant parties, for example post operative intervention for purposes of removing tip and cleaning.

Brand Name
EXCEL 36KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21599751
Report Number3006697299-2025-00030
Device Sequence Number12844750
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown